Texas, 2025Flood in Texas, April 21, 2025
April 21, 2025 · NWS BRO · 1 event in 1 county or zone
The combination of sufficient tropical moisture, a washed out front, and a weak upper level disturbance allowed for slow moving thunderstorms to dump very heavy rainfall in northeast Willacy County on April 21st. Minor flooding ensued due to rainfall rates of 2 per hour for over 2 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of sufficient tropical moisture, a washed out front, and a weak upper level disturbance allowed for slow moving thunderstorms to dump very heavy rainfall in northeast Willacy County on April 21st. Minor flooding ensued due to rainfall rates of 2 per hour for over 2 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 21, 5:25 AM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 21, 5:25 AM CST, 5 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
625 AM CDT Mon Apr 21 2025
...New AVIATION...
.SHORT TERM...
(Today through Tuesday)
Issued at 242 AM CDT Mon Apr 21 2025
The most recent surface analysis indicated a stationary front
over the inland western third of the BRO CWFA. Isolated to
scattered convection is forecast for Deep South Texas and the Rio
Grande Valley today as the proximity of this front combines with
daytime heating and the approach and passage of a series of weak
500 mb disturbances overhead. The full dissipation of the
stationary front and the loss of daytime heating will result in
dry weather tonight. However, isolated convection will return as a
possibility for Tuesday as daytime heating once again combines
with mid-level disturbances. Temperature-wise, near normal daytime
highs are forecast courtesy of the chance for precipitation and
associated enhanced cloud cover.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 242 AM CDT Mon Apr 21 2025
A small upper level shortwave will bring a 20% chance of showers and
thunderstorms on Wednesday and Thursday of next week to the Western
counties (Starr, Zapata, and Jim Hogg). Heading into the weekend,
zonal flow will persist over the region and conditions are expected
to dry out with no rain expected over the weekend into next week.
Winds will be southeasterly, bringing warm and humid conditions to
Deep South Texas throughout the forecast period. Temperatures are
expected to be warm and around seasonal, with highs in the upper
80s/lower 90s throughout the forecast period. Lows are expected to
be in the 70s.
&&
.AVIATION...
(12Z TAFS)
Issued at 620 AM CDT Mon Apr 21 2025
Fog and rain will be the main challenges to aviation today.
Overall, MVFR to VFR continues to be expected.
&&
.MARINE...
Issued at 242 AM CDT Mon Apr 21 2025
Today through Tuesday...Buoy 42020 reported east-southeast
winds around 4 knots with seas slightly under 6 feet with a period
of 9 seconds at 1:20 CDT/6:20 UTC. Improving marine conditions will
occur through the period as a nearby stationary front dissipates and
high pressure becomes more of a factor over the western Gulf of
America. Although generally moderate winds and seas are forecast
along the Lower Texas Coast, seas may be initially high enough to
warrant a Small Craft Should Exercise Caution today for a portion of
the lower Texas coastal waters.
Tuesday Night through Monday...Southeasterly winds will prevail, and
conditions should be slightly adverse Tuesday night through Friday.
On Friday, winds will slightly increase and seas will slightly build
and small craft may need to exercise caution. Conditions will
slightly improve on Saturday and Sunday, but SCEC conditions may be
possible again on Monday as winds and sea heights build again.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 84 73 85 74 / 60 10 20 10
HARLINGEN 85 70 87 71 / 60 0 20 10
MCALLEN 88 73 90 74 / 60 10 20 10
RIO GRANDE CITY 88 71 91 73 / 40 10 30 20
SOUTH PADRE ISLAND 79 73 79 74 / 50 0 10 0
BAYVIEW/PORT ISABEL 83 71 84 72 / 50 0 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&
In the hours before
Special weather statement, Apr 21, 9:31 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1031 AM CDT Mon Apr 21 2025
TXZ254-354-211600-
Inland Willacy TX-Coastal Willacy TX-
1031 AM CDT Mon Apr 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WILLACY COUNTY
THROUGH 1100 AM CDT...
At 1031 AM CDT, Doppler radar was tracking a strong thunderstorm over
Port Mansfield Chamber Of Commerce, or over Port Mansfield. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Mansfield, Port Mansfield Chamber Of Commerce, and Port
Mansfield Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2643 9736 2641 9760 2660 9756 2660 9744
2663 9745 2663 9744 2664 9742 2664 9740
TIME...MOT...LOC 1531Z 359DEG 4KT 2653 9745
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HallmanFlood, Willacy
- When
- April 21, 10:30 AM CST to 1:30 PM CST
- Where
- Willacy County, 0.38 mi ENE of Port Mansfield to 1.04 mi SW of Port Mansfield
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 26.551, -97.424
Torrential rains fell in just a few hours across Port Mansfield between 9 AM and 1230 PM CST (10 AM and 130 PM CDT), with the cooperative observer (Harbormaster) reporting 6.83 during this time. While the town's generally decent drainage prevented a significant flood, there was minor street flooding reported in town (water of unknown depth) during the peak of the rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Nebraska, April 21 to 30, 2025$500,000 · 1 event
- Flash Flooding in Louisiana, April 21, 2025$39,000 · 30 events
- Hail in Nebraska, April 21, 20251.75 in hail · 22 events
- Flash Flood and Flooding in New York, April 21, 2025$15,000 · 50 kt wind · 8 events
- Damaging Winds in Nebraska, April 21, 202554 kt wind · 4 events
- High Wind in Wyoming, April 21, 202560 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 21, 20252 events
- High Wind in South Dakota, April 21, 202550 kt wind · 2 events
- Dust Storm and High Wind in Kansas, April 21, 202550 kt wind · 2 events
- Flash Flood in Texas, April 21, 20251 event
- Marine High Wind in Lake Michigan, April 21, 202551 kt wind · 1 event
- Funnel Cloud in Oregon, April 21, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256799.